Alert archive / California / Red Flag Warnings in 2020

Red Flag Warning 13, NWS Sacramento, CA

December 6, 2020

NWS Sacramento, CA issued this red flag warning at Dec 6, 2020, 3:15 PM PST. It took effect at Dec 6, 2020, 11:00 PM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2020, 3:15 PM PST (23:15 UTC)
In effect from
Dec 6, 2020, 11:00 PM PST
Expired
Dec 7, 2020, 5:00 PM PST
In force
18 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

474 
WWUS86 KSTO 062315
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
315 PM PST Sun Dec 6 2020

...Strong north Winds and Low Humidity Causing Critical Fire 
Weather Conditions...

.Strong, gusty northerly winds on the west side of the Sacramento
Valley and into Solano County along with dry fuels and low
humidity will result in critical fire weather conditions later
tonight and into Monday afternoon. This area has not seen significant
rainfall yet, and fuels are at unseasonably dry levels. 


CAZ215>218-263-080100-
/O.NEW.KSTO.FW.W.0013.201207T0700Z-201208T0100Z/
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
315 PM PST Sun Dec 6 2020

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PST
MONDAY FOR STRONG NORTH WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 215, 216, 217, 218, AND 263...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 11 PM this evening to 5 PM PST
Monday. 

* AFFECTED AREA...Fire weather zone 215.Fire weather zone 
  216.Fire weather zone 217.Fire weather zone 218.Fire weather 
  zone 263. 

* WIND...North 15 to 25 mph with gusts 30 to 45 mph are expected 
  mainly west of Interstate 5 and along the foothills of the 
  coastal range. Higher gusts are possible off the Vaca Mountains.
  
* HUMIDITY...Minimum humidity 10 to 20 percent Monday. Moderate
  recovery west side of the Valley this evening, but humidity
  lowering after midnight. 
 
* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
2 follow-up statements
457 
WWUS86 KSTO 071100
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
300 AM PST Mon Dec 7 2020

...Strong Wind and Low Humidity Causing Critical Fire Weather 
Conditions Today...

.Strong, gusty northerly wind along the west side of the 
Sacramento Valley and into Solano County today combined with dry 
fuels and low humidity will result in critical fire weather 
conditions. Wind decreases this afternoon into evening.

CAZ215>218-263-080100-
/O.CON.KSTO.FW.W.0013.000000T0000Z-201208T0100Z/
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
300 AM PST Mon Dec 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PST THIS
AFTERNOON FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
215, 216, 217, 218, AND 263...

* AFFECTED AREA...West half of fire weather zones 215, 216, and
  217, and fire weather zones 218 and 263.

* WIND...North 15 to 25 mph with gusts 30 to 45 mph mainly west 
  of Interstate 5 and along the foothills of the coastal range. 
  Higher gusts are possible off the Vaca Mountains.

* HUMIDITY...Minimum humidity 6 to 20 percent today. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
912 
WWUS86 KSTO 080101
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
501 PM PST Mon Dec 7 2020

CAZ215>218-263-080215-
/O.EXP.KSTO.FW.W.0013.000000T0000Z-201208T0100Z/
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
501 PM PST Mon Dec 7 2020

...RED FLAG WARNING WILL EXPIRE AT 5 PM PST THIS AFTERNOON FOR
GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 215, 216, 217,
218, AND 263...

Winds continue to decrease this afternoon and humidities will
slowly rise this evening...therefore the Red flag Warning will be
allowed to expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Dec 6, 3:01 PM PST, 14 minutes earlier.

Area forecast discussion, Dec 6, 3:01 PM PST, 14 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
301 PM PST Sun Dec 6 2020

.SYNOPSIS...
Areas of gusty north to east winds will continue through early
Tuesday. Dry weather expected through the work week with above
normal high temperatures.

&&

.DISCUSSION...
A low pressure system forecast to dig south across the CA/NV
border today has brought gusty winds and high clouds to northern
California this afternoon. The current MFR/SAC gradient is 7.6 mb
with the SAC/RNO gradient at -2 mb. Gusts are forecast to
increase and become more widespread into this evening and
overnight, with gradients reaching their maximum by tomorrow
morning. Strongest winds in the Sacramento Valley are expected in
the Northern Sacramento Valley and along the west side, extending
into the Delta. A Wind Advisory is in effect this evening through
tomorrow afternoon for the southwestern Sacramento Valley and
delta. Gusts of 50+ mph are possible over the Sierra particularly
in wind favored gaps and ridges. These dry, gusty winds in
combination with relatively dry fuels will create elevated fire
weather concerns early this week. As a result, a Red Flag Warning
has been issued for the central to southwestern portions of the
Sacramento Valley tonight into tomorrow where the concern is the
greatest.

Gradients are forecast to relax by Tuesday as the low pushes out
of the forecast region. In its wake, we will see slightly warmer
conditions due to the downslope flow that will cause adiabatic
heating over interior northern California early this week. Above
average high temperatures will continue, pushing 20+ degrees
above average for some mountain locations on Tuesday. Cool morning
lows will also continue with patchy frost possible under cloud
free skies mainly in the San Joaquin Valley.

&&
.EXTENDED DISCUSSION (Thursday THROUGH Sunday)...

No major changes to the forecast as models and ensembles continue
to support ridging along the West Coast. We may have periods of
occasionally breezy north flow mid to late week, as guidance also
suggests downstream troughing over the Desert Southwest. By the
weekend, guidance has hinted at the potential for a trough passing
over the PacNW which could bring some light precip to the
northern most counties, including Shasta. Confidence remains low
in this though, as the pattern looks similar to what occurred this
weekend. Overall, expect the warm days and cool nights to
continue.
&&

.AVIATION...

VFR conditions next 24 hours except local MVFR possible San
Joaquin Valley around 12 to 18Z. Dry Northerly flow with surface
gusts up to 25 kts for Valley terminals through Monday. Gusty
north to east winds also expected over the Sierra Nevada.
&&

.STO WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 PM this evening to 5 PM PST Monday for
Carquinez Strait and Delta-Central Sacramento Valley in Glenn,
Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-Southeast Edge Shasta-Trinity NF and Western Portions of
Tehama-Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento
Far Western Placer, southern Sutter and Solano County Below 1000
Ft.

Wind Advisory from 10 PM this evening to 4 PM PST Monday for
Carquinez Strait and Delta-Southern Sacramento Valley.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 3:30 AM PSTWind AdvisorySTO36 hr

Nearby

Red Flag Warnings in California, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.